Alert archive / Washington / High Wind Warnings in 2015

High Wind Warning 8, NWS Seattle, WA

December 7, 2015San Juan County, Washington

NWS Seattle, WA issued this high wind warning at Dec 7, 2015, 3:00 PM PST for San Juan County, Washington. It took effect at Dec 8, 2015, 3:00 AM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 7, 2015, 3:00 PM PST (23:00 UTC)
In effect from
Dec 8, 2015, 3:00 AM PST
Expired
Dec 8, 2015, 3:00 PM PST
In force
12 hr
Issued by
NWS Seattle, WA

County San Juan County, WA

The radar

The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 12:00Z, 11.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 12:00Z on 2015-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 67 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 12:00Z on 2015-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
67 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
481 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

228 
WWUS76 KSEW 072300
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
300 PM PST MON DEC 7 2015

WAZ517-080700-
/O.UPG.KSEW.HW.A.0006.151208T1600Z-151209T0000Z/
/O.NEW.KSEW.HW.W.0008.151208T1100Z-151208T2300Z/
/O.EXT.KSEW.WI.Y.0020.000000T0000Z-151208T1100Z/
CENTRAL COAST-
300 PM PST MON DEC 7 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PST TUESDAY...
...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 3 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 3 PM PST TUESDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL
  DEVELOP TONIGHT. SOUTH WINDS 20 TO 35 MPH WITH GUSTS TO 60 MPH
  ARE EXPECTED ON TUESDAY.

* SOME AFFECTED LOCATIONS...THE CENTRAL WASHINGTON COAST INCLUDING 
  THE GRAYS HARBOR AREA. 

* TIMING...THE STRONGEST WIND SHOULD BE MID MORNING TIL EARLY
  AFTERNOON ON TUESDAY.

* IMPACTS...THE GUSTY WINDS COULD BLOW DOWN WEAKER TREES AND 
  BRANCHES. LOCAL POWER OUTAGES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

WAZ516-080700-
/O.UPG.KSEW.HW.A.0006.151208T1600Z-151209T0000Z/
/O.NEW.KSEW.HW.W.0008.151208T1100Z-151208T2300Z/
NORTH COAST-
300 PM PST MON DEC 7 2015

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 3 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 3 PM PST TUESDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH ARE
  EXPECTED ON TUESDAY.

* SOME AFFECTED LOCATIONS...THE NORTH WASHINGTON COAST INCLUDING LA 
  PUSH AND NEAH BAY. 

* TIMING...THE STRONGEST WIND WILL PROBABLY OCCUR BETWEEN MID
  MORNING AND EARLY TUESDAY AFTERNOON.

* IMPACTS...THE GUSTY WINDS COULD BLOW DOWN WEAKER TREES AND 
  BRANCHES. LOCAL POWER OUTAGES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WAZ001-503-506-507-510-080700-
/O.NEW.KSEW.WI.Y.0021.151208T1100Z-151208T2300Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
EVERETT AND VICINITY-ADMIRALTY INLET AREA-
300 PM PST MON DEC 7 2015

...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 3 AM TO 3 PM PST TUESDAY. 

* WIND...SOUTH WIND 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* SOME AFFECTED LOCATIONS...THE AREA FROM ABOUT EVERETT NORTH TO
  THE BELLINGHAM AREA INCLUDING WHIDBEY AND THE SAN JUANS.

* TIMING...DURING THE DAY TUESDAY.

* IMPACTS...THE GUSTY WINDS COULD BLOW DOWN WEAKER TREES AND 
  BRANCHES. LOCAL POWER OUTAGES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
681 
WWUS76 KSEW 080616
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1016 PM PST MON DEC 7 2015

WAZ517-081430-
/O.CAN.KSEW.WI.Y.0020.000000T0000Z-151208T1100Z/
/O.CON.KSEW.HW.W.0008.151208T1100Z-151208T2300Z/
CENTRAL COAST-
1016 PM PST MON DEC 7 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO 3 PM PST
TUESDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND
ADVISORY FOR MONDAY EVENING INTO EARLY TUESDAY MORNING. 

* WINDS...SOUTHERLY WINDS 20 TO 35 MPH WITH GUSTS TO 60 MPH ARE
  EXPECTED ON TUESDAY.

* SOME AFFECTED LOCATIONS...THE CENTRAL WASHINGTON COAST INCLUDING 
  THE GRAYS HARBOR AREA. 

* TIMING...THE STRONGEST WIND SHOULD BE MID MORNING TIL EARLY 
  AFTERNOON ON TUESDAY. 

* IMPACTS...THE GUSTY WINDS COULD BLOW DOWN WEAKER TREES AND 
  BRANCHES. LOCAL POWER OUTAGES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

WAZ516-081430-
/O.CON.KSEW.HW.W.0008.151208T1100Z-151208T2300Z/
NORTH COAST-
1016 PM PST MON DEC 7 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO 3 PM PST
TUESDAY...

* WINDS...SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH ARE 
  EXPECTED ON TUESDAY. 

* SOME AFFECTED LOCATIONS...THE NORTH WASHINGTON COAST INCLUDING LA 
  PUSH AND NEAH BAY. 

* TIMING...THE STRONGEST WIND WILL PROBABLY OCCUR BETWEEN MID 
  MORNING AND EARLY TUESDAY AFTERNOON. 

* IMPACTS...THE GUSTY WINDS COULD BLOW DOWN WEAKER TREES AND 
  BRANCHES. LOCAL POWER OUTAGES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WAZ001-503-506-507-510-081430-
/O.CON.KSEW.WI.Y.0021.151208T1100Z-151208T2300Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
EVERETT AND VICINITY-ADMIRALTY INLET AREA-
1016 PM PST MON DEC 7 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM PST TUESDAY...

* WIND...SOUTH WIND 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* SOME AFFECTED LOCATIONS...THE AREA FROM ABOUT EVERETT NORTH TO 
  THE BELLINGHAM AREA INCLUDING WHIDBEY AND THE SAN JUANS. 

* TIMING...DURING THE DAY TUESDAY.

* IMPACTS...THE GUSTY WINDS COULD BLOW DOWN WEAKER TREES AND 
  BRANCHES. LOCAL POWER OUTAGES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
407 
WWUS76 KSEW 081147
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
347 AM PST TUE DEC 8 2015

WAZ516-517-082300-
/O.NEW.KSEW.HW.A.0007.151209T0500Z-151209T1800Z/
/O.EXT.KSEW.HW.W.0008.000000T0000Z-151208T2100Z/
NORTH COAST-CENTRAL COAST-
347 AM PST TUE DEC 8 2015

...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...
...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY
MORNING. 

* WINDS...SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH THIS
  MORNING. SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH ARE
  POSSIBLE AGAIN LATE TONIGHT THROUGH WEDNESDAY MORNING.

* SOME AFFECTED LOCATIONS...LA PUSH...NEAH BAY...HOQUIAM...OCEAN
  SHORES...WESTPORT.

* TIMING...STRONG WINDS ARE LIKELY THIS MORNING. A SECOND STORM
  MAY BRING HIGH WINDS TO THE AREA AGAIN LATE TONIGHT INTO
  WEDNESDAY MORNING.

* IMPACTS...THE GUSTY WINDS COULD BLOW DOWN WEAKER TREES AND 
  BRANCHES. LOCAL POWER OUTAGES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH
OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

WAZ504-509-511-555-556-558-559-082300-
/O.EXA.KSEW.WI.Y.0021.151208T1100Z-151208T2300Z/
SOUTHWEST INTERIOR-TACOMA AREA-HOOD CANAL AREA-
EAST PUGET SOUND LOWLANDS-BELLEVUE AND VICINITY-SEATTLE AND VICINITY-
BREMERTON AND VICINITY-
347 AM PST TUE DEC 8 2015

...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

* WIND...SOUTH WIND 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* SOME AFFECTED LOCATIONS...THE AREA FROM ABOUT OLYMPIA NORTH
  THROUGH TACOMA AND SEATTLE INCLUDING THE KITSAP PENINSULA AND
  THE EAST PUGET SOUND LOWLANDS. 

* TIMING...THIS MORNING THROUGH EARLY AFTERNOON.

* IMPACTS...THE GUSTY WINDS COULD BLOW DOWN WEAKER TREES AND 
  BRANCHES. LOCAL POWER OUTAGES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. WEAKER TREES AND BRANCHES MAY BLOW DOWN RESULTING IN
LOCAL POWER OUTAGES.

&&

$$

WAZ001-503-506-507-510-082300-
/O.CON.KSEW.WI.Y.0021.000000T0000Z-151208T2300Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
EVERETT AND VICINITY-ADMIRALTY INLET AREA-
347 AM PST TUE DEC 8 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

* WIND...SOUTH WIND 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* SOME AFFECTED LOCATIONS...THE AREA FROM ABOUT EVERETT NORTH TO
  THE BELLINGHAM AREA INCLUDING WHIDBEY ISLAND AND THE SAN JUAN
  ISLANDS.

* TIMING...THIS MORNING THROUGH EARLY AFTERNOON.

* IMPACTS...THE GUSTY WINDS COULD BLOW DOWN WEAKER TREES AND 
  BRANCHES. LOCAL POWER OUTAGES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ALBRECHT
WEATHER.GOV/SEATTLE
745 
WWUS76 KSEW 081340
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
540 AM PST TUE DEC 8 2015

WAZ001-503-082300-
/O.UPG.KSEW.WI.Y.0021.000000T0000Z-151208T2300Z/
/O.EXB.KSEW.HW.W.0008.000000T0000Z-151208T2300Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-
540 AM PST TUE DEC 8 2015

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

* WIND...SOUTH WIND 25 TO 35 MPH WITH GUSTS TO 60 MPH.

* SOME AFFECTED LOCATIONS...THE SAN JUAN ISLANDS AND WESTERN
  WHATCOM COUNTY...MAINLY NEAR THE WATER.

* TIMING...THIS MORNING THROUGH EARLY AFTERNOON.

* IMPACTS...THE GUSTY WINDS COULD BLOW DOWN WEAKER TREES AND 
  BRANCHES. LOCAL POWER OUTAGES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WAZ516-517-082300-
/O.CON.KSEW.HW.W.0008.000000T0000Z-151208T2100Z/
/O.CON.KSEW.HW.A.0007.151209T0500Z-151209T1800Z/
NORTH COAST-CENTRAL COAST-
540 AM PST TUE DEC 8 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY MORNING...

* WINDS...SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH THIS 
  MORNING. SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH ARE 
  POSSIBLE AGAIN LATE TONIGHT THROUGH WEDNESDAY MORNING. 

* SOME AFFECTED LOCATIONS...LA PUSH...NEAH BAY...HOQUIAM...OCEAN 
  SHORES...WESTPORT. 

* TIMING...STRONG WINDS ARE LIKELY THIS MORNING. A SECOND STORM MAY 
  BRING HIGH WINDS TO THE AREA AGAIN LATE TONIGHT INTO WEDNESDAY 
  MORNING. 

* IMPACTS...THE GUSTY WINDS COULD BLOW DOWN WEAKER TREES AND 
  BRANCHES. LOCAL POWER OUTAGES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH
OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

WAZ504-506-507-509>511-555-556-558-559-082300-
/O.CON.KSEW.WI.Y.0021.000000T0000Z-151208T2300Z/
SOUTHWEST INTERIOR-WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-
TACOMA AREA-ADMIRALTY INLET AREA-HOOD CANAL AREA-
EAST PUGET SOUND LOWLANDS-BELLEVUE AND VICINITY-SEATTLE AND VICINITY-
BREMERTON AND VICINITY-
540 AM PST TUE DEC 8 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

* WIND...SOUTH WIND 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* SOME AFFECTED LOCATIONS...THE AREA FROM ABOUT OLYMPIA NORTH
  THROUGH TACOMA AND SEATTLE...EVERETT...ANACORTES...AND WHIDBEY
  ISLAND INCLUDING THE KITSAP PENINSULA...THE EAST PUGET SOUND
  LOWLANDS AND PORT TOWNSEND.

* TIMING...THIS MORNING THROUGH EARLY AFTERNOON.

* IMPACTS...THE GUSTY WINDS COULD BLOW DOWN WEAKER TREES AND 
  BRANCHES. LOCAL POWER OUTAGES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. WEAKER TREES AND BRANCHES MAY BLOW DOWN RESULTING IN LOCAL
POWER OUTAGES.

&&

$$

ALBRECHT
WEATHER.GOV/SEATTLE
151 
WWUS76 KSEW 082246
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
246 PM PST TUE DEC 8 2015

WAZ001-503-090000-
/O.EXP.KSEW.HW.W.0008.000000T0000Z-151208T2300Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-
246 PM PST TUE DEC 8 2015

...HIGH WIND WARNING WILL EXPIRE AT 3 PM PST THIS AFTERNOON...

IT WAS A WINDY MORNING WITH SEVERAL LOCATIONS HAVING SOUTHERLY
WIND GUSTS TO AROUND 50 MPH. WINDS DECREASED RAPIDLY MIDDAY.
ANOTHER FRONTAL WAVE WILL MOVE THROUGH THE AREA LATE TONIGHT...
SO EXPECT BLUSTERY WEATHER TO DEVELOP AGAIN OVERNIGHT.

$$

WAZ504-506-507-509>511-555-556-558-559-090000-
/O.EXP.KSEW.WI.Y.0021.000000T0000Z-151208T2300Z/
SOUTHWEST INTERIOR-WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-
TACOMA AREA-ADMIRALTY INLET AREA-HOOD CANAL AREA-
EAST PUGET SOUND LOWLANDS-BELLEVUE AND VICINITY-SEATTLE AND VICINITY-
BREMERTON AND VICINITY-
246 PM PST TUE DEC 8 2015

...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON...

IT WAS NOT ESPECIALLY WINDY TODAY...BUT THERE WERE A FEW LOCATIONS
THAT HAD WIND GUSTS TO AROUND 40 MPH. IT IS A LITTLE BREEZY IN
SOME AREAS THIS AFTERNOON BUT ANOTHER FRONTAL WAVE WILL MOVE
THROUGH THE AREA LATE TONIGHT SO EXPECT RATHER BLUSTERY WEATHER
TO DEVELOP OVERNIGHT.

$$

WAZ516-517-090700-
/O.UPG.KSEW.HW.A.0007.151209T0500Z-151209T1800Z/
/O.NEW.KSEW.WI.Y.0022.151209T0800Z-151209T1600Z/
NORTH COAST-CENTRAL COAST-
246 PM PST TUE DEC 8 2015

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST WEDNESDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL
  DEVELOP AGAIN TONIGHT AS ANOTHER FRONTAL WAVE MOVES ASHORE.

* SOME AFFECTED LOCATIONS...LA PUSH...NEAH BAY...HOQUIAM...OCEAN 
  SHORES...WESTPORT. 

* TIMING...BLUSTERY WEATHER WILL REDEVELOP AFTER MIDNIGHT.

* IMPACTS...THE GUSTY WINDS COULD BLOW DOWN WEAKER TREES AND 
  BRANCHES. LOCAL POWER OUTAGES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WIND ADVISORY MEANS THAT GUSTY WINDS COULD BLOW DOWN WEAKER
TREES AND BRANCHES. LOCAL POWER OUTAGES ARE POSSIBLE.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Dec 7, 9:20 AM PST, 5 hours 40 minutes earlier.

Area forecast discussion, Dec 7, 9:20 AM PST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
920 AM PST MON DEC 7 2015

.SYNOPSIS...STRONG PACIFIC FRONTAL SYSTEMS WILL BRING RAIN WITH A
HIGH SNOW LEVEL THROUGH TUESDAY NIGHT. RIVER FLOODING IS LIKELY AND
THE WEATHER WILL BE WINDY AT TIMES WITH HIGH SURF ON THE OCEAN
BEACHES. THE SECOND HALF OF THE WEEK WILL BE COOLER AND MORE SHOWERY.

&&

.SHORT TERM...RAIN IS INCREASING AND SPREADING NORTH OVER WESTERN
WASHINGTON THIS MORNING. THE SNOW LEVEL WILL RISE THROUGH
TONIGHT...PUTTING PRESSURE ON ALREADY HIGH RUNNING RIVERS. A FLOOD
WATCH IS IN EFFECT...AND THERE ARE FLOOD WARNINGS UP FOR THE
SKOKOMISH AND SATSOP. THERE IS A STRONG PRESSURE GRADIENT THIS
MORNING ALONG THE OREGON COAST AND PRESSURES ARE FALLING ALONG THE
OCCLUSION AND INTO ABOUT A 993 MB LOW CENTER OFFSHORE. A SECOND
FRONTAL SYSTEM IS WELL OFFSHORE BUT SPEEDING TOWARD THE AREA AHEAD
OF A 160KT JETSTREAM. THE MOUNTAINS WILL GET HEAVY RAIN ON TUESDAY
AND MORE RIVERS SHOULD JOIN THOSE ALREADY IN FLOOD. THE HEAVY RAIN
AND ALREADY WET SOIL PROMPTED A SPECIAL WEATHER STATEMENT FOR THE
RISK OF MUDSLIDES OR LANDSLIDES. THE SECOND FRONTAL SYSTEM COULD
BRING HIGH WINDS ALONG THE COAST...THE UW WRFGFS SHOWS SOUTHERLY
WIND GUSTS AROUND 50KT OVER THE COASTAL WATERS TUESDAY. THE FORECAST
ON THE COAST HAS GUSTS TO 40 MPH AFTER MIDNIGHT TONIGHT...THAT
SHOULD ARRIVE FASTER THAN THE FORECAST AS SLY WINDS WORK NORTH FROM
THE OREGON COAST LATE THIS AFTERNOON. THE FORECAST FOR COASTAL WIND
GUSTS TO 60 MPH ON TUESDAY LOOKS GOOD...WITH A HIGH WIND WATCH IN
EFFECT.

.LONG TERM...CONFIDENCE IN THE EXTENDED FORECAST PERIOD IS RATHER
LOW...BUT THE MODELS CONTINUE TO AGREE THAT IT WILL BE A PERIOD
OF ACTIVE BUT COOLER WEATHER. THE SNOW LEVEL WILL PROBABLY BE IN
THE 2500 TO 3500 FT RANGE THE ENTIRE PERIOD. AN OCCLUDED FRONT
WILL PROBABLY SWING THROUGH WESTERN WASHINGTON AROUND THURSDAY...
AND ANOTHER FRONT WILL PROBABLY MOVE THROUGH AT SOME POINT.
BETWEEN FRONTS IT SHOULD BE SOMEWHAT SHOWERY. SNOWFALL IN THE
MOUNTAINS DURING THE PERIOD SHOULD BE AROUND 1 TO 3 FT AND
POSSIBLY MORE. MCDONNAL

&&

.AVIATION...STRONG AND MOIST WESTERLY JET STREAM FLOW ALOFT WITH A
STORMY PATTERN THROUGH TUE. DISTURBANCES ALONG THE JET STREAM WILL
SUPPORT ENHANCED RAIN AND MOST-REDUCED VSBYS THIS AFTN AND AGAIN ON
TUE. PERHAPS A SHORT LULL IN RAIN TONIGHT.

KSEA...SEVERAL HOURS OF MODERATE RAIN AND REDUCED VSBY THROUGH ABT
23Z...EASING BY 00Z. IFR CIGS BELOW 020 WILL CONTINUE THIS EVNG.
PERHAPS A BRIEF PERIOD OF VFR CONDS WITH CIGS ABOVE 030
OVERNIGHT...THEN CIGS COMING BACK DOWN BY 12Z TUE. MODERATE RAIN AND
REDUCED VSBY EXPECTED FOR MUCH OF DAY ON TUE.
OTHERWISE...DETAILS OF WIND A CONCERN. TWO OF OUR HIGHEST-RESOLUTION
PIECES OF GUIDANCE SHOW ABOUT 2-3 HOURS THIS AFTN WITH A LIGHT
NORTHERLY COMPONENT TO THE SFC WIND...CENTERED ON THE TIME PERIOD
FROM ABT 21Z-23Z. MOVING FORWARD TO TUE...STRONG 2000-FOOT WINDS
EXPECTED...PEAKING IN THE 15Z-21Z TIME FRAME. DURING THAT
TIME...2000-FOOT WINDS OF 45-55 KT OUT OF THE SOUTHWEST ARE
FORECAST.		HANER

&&

.MARINE... A WARM FRONT WILL LIFT NORTH ACROSS THE AREA TODAY. SEAS
WILL CONTINUE TO GRADUALLY SUBSIDE. ANOTHER STRONG FRONTAL SYSTEM
WILL ARRIVE ON TUE. AN ACTIVE PATTERN WILL PERSIST WED THROUGH FRI
DUE TO A SERIES OF FRONTAL SYSTEMS OF VARYING STRENGTHEN MOVING
ACROSS ACROSS THE AREA.

THE EXTRA-TROPICAL STORM SURGE SITE INDICATES THE HIGHEST TIDES
ALONG THE COAST...BASED ON TOKE POINT...WILL BE VERY CLOSE TO THE
HIGHEST ASTRONOMICAL TIDE LEVEL MIDDAY TUESDAY AND MIDDAY WEDNESDAY.
THIS IS BECAUSE OF LARGE EXPECTED ANOMALIES OVER THE NORMAL
PREDICTED TIDE LEVEL. COASTAL SWELL COULD BE W-SW 12-16 FT DURING
THESE TWO HIGH TIDE PERIODS...WHICH MAY BE ENOUGH TO PRODUCE SOME
MINOR TIDAL OVERFLOW. BEACH EROSION COULD ALSO BE A PROBLEM WITH
WAVES RUNNING HIGHER UP BEACHES. CONFIDENCE IS LOW TO MODERATE WITH
THIS AND CONDITIONS COULD TREND LOWER. 33/05

&&

.HYDROLOGY...THE SKOKOMISH AND SATSOP HAVE FLOOD WARNINGS NOW...
HERE IS THE 4AM DISCUSSION: THE WARM FRONT MOVING INTO WESTERN
WASHINGTON TODAY WILL BRING AROUND 1 TO 2.5 INCHES OF PRECIPITATION
TO THE MOUNTAINS. THE SNOW LEVEL WILL START AROUND 4500 FT AND RISE
TO 5500 TO 6500 FT AS THE SYSTEM MOVES THROUGH. THEN A QUICK
SUCCESSION OF FRONTS WILL BRING ROUGHLY 4 TO 9 INCHES OF
PRECIPITATION TO THE MOUNTAINS LATE TONIGHT THROUGH WEDNESDAY
NIGHT. THE SNOW LEVEL WILL CLIMB TO 8000 FT TUESDAY...THEN START
FALLING LATE TUESDAY NIGHT TO AROUND 3500 TO 4500 FT LATE
WEDNESDAY.

THESE RAINFALL AMOUNTS IN THE MOUNTAINS WILL PROBABLY PRODUCE
FLOODING ON THE MORE FLOOD PRONE RIVERS IN WESTERN WASHINGTON. IN
FACT THE LATEST RIVER FORECASTS FROM THE NORTHWEST RIVER FORECAST
CENTER INDICATE THAT THERE WILL BE MINOR TO MODERATE FLOODING ON
MOST ALL THE RIVERS THAT FLOW OFF THE OLYMPICS AND THE WEST SLOPES
OF THE CASCADES...AS WELL AS THE CHEHALIS RIVER AND ITS
TRIBUTARIES THE NEWAUKUM AND SKOOKUMCHUCK. FLOODING COULD BEGIN AS
EARLY AS TUESDAY...BUT IT LOOKS NOW LIKE MOST OF THE FLOODING WILL
BEGIN TUESDAY NIGHT OR WEDNESDAY. MOST RIVERS SHOULD CREST
WEDNESDAY OR WEDNESDAY NIGHT.

WE WILL ISSUE A FLOOD WATCH FOR MOST OF THE FORECAST AREA EARLY
THIS MORNING...ESSENTIALLY AN UPGRADE TO THE FLOOD POTENTIAL
OUTLOOK THAT WAS ISSUED SUNDAY AFTERNOON.

THE EXCEPTION TO ALL OF THIS IS THE SKOKOMISH RIVER...WHICH HAS
BEEN ABOVE FLOOD STAGE MOST OF THE TIME SINCE LAST THURSDAY AND IS
ABOVE ITS MAJOR FLOOD STAGE CURRENTLY. IT WILL CONTINUE TO FLOOD
FOR THE NEXT SEVERAL DAYS.

THERE WILL ALSO BE AN INCREASING POTENTIAL FOR LANDSLIDES DURING
THE NEXT FEW DAYS. THE USGS LANDSLIDE GUIDANCE IS CURRENTLY BELOW
THE THRESHOLD FOR A THREAT. BUT WITH 3 TO 6 INCHES OF RAIN LIKELY ALONG
THE COAST AND 2 TO 5 INCHES OVER MOST OF THE INTERIOR LOWLANDS...
THAT IS LIKELY TO CHANGE. MCDONNAL

&&

.SEW WATCHES/WARNINGS/ADVISORIES...

WA...FLOOD WARNINGS FOR THE SKOKOMISH AND SATSOP RIVERS.

	 FLOOD WATCH FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR
     ADMIRALTY INLET AREA-BELLEVUE AND VICINITY-CASCADES OF
     PIERCE AND LEWIS COUNTIES-CASCADES OF SNOHOMISH AND KING
     COUNTIES-CASCADES OF WHATCOM AND SKAGIT COUNTIES-CENTRAL
     COAST-EAST PUGET SOUND LOWLANDS-EASTERN STRAIT OF JUAN DE
     FUCA-EVERETT AND VICINITY-HOOD CANAL AREA-LOWER CHEHALIS
     VALLEY AREA-NORTH COAST-OLYMPICS-SEATTLE AND VICINITY-
     SOUTHWEST INTERIOR-TACOMA AREA-WESTERN SKAGIT COUNTY-
     WESTERN STRAIT OF JUAN DE FUCA-WESTERN WHATCOM COUNTY.

     HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON
     FOR CENTRAL COAST-NORTH COAST.

PZ...SMALL CRAFT ADVISORY FOR ROUGH BAR UNTIL 4 AM PST TUESDAY FOR
     GRAYS HARBOR BAR.

     SMALL CRAFT ADVISORY UNTIL 4 AM PST TUESDAY FOR COASTAL WATERS
     FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-COASTAL
     WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-COASTAL
     WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
     COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10
     NM-COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER
     10 TO 60 NM-COASTAL WATERS FROM POINT GRENVILLE TO CAPE
     SHOALWATER OUT 10 NM.

     SMALL CRAFT ADVISORY UNTIL 6 AM PST EARLY THIS MORNING FOR
     ADMIRALTY INLET-EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE
     FUCA-NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS.

     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST TUESDAY
     FOR WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA.

     SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM PST
     TUESDAY FOR PUGET SOUND AND HOOD CANAL.

&&

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THIS DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

In the hours before

Local storm report, Dec 7, 11:36 AM PST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1136 AM PST MON DEC 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     HEAVY RAIN       3 SW BRINNON            47.65N 122.94W
12/07/2015  M1.02 INCH       JEFFERSON          WA   TRAINED SPOTTER

            RAINFALL SINCE MIDNIGHT.

&&

GRUB

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 3:00 AM PSTSmall Craft AdvisorySEW18 hr
Dec 7, 3:00 AM PSTSmall Craft Advisory for Hazardous SeasSEW13 hr
Dec 7, 4:30 AM PSTFlood WatchSEWClallam, Grays Harbor, Jefferson, King, Lewis, Mason and 5 more62 hr
Dec 7, 4:33 AM PSTHigh Wind WatchSEW10 hr
Dec 7, 7:43 AM PSTSmall Craft AdvisorySEW4 hr
Dec 7, 8:49 AM PSTRiver Flood WarningSEWGrays Harbor61 hr
Dec 7, 9:00 AM PSTSmall Craft AdvisorySEW3 hr
Dec 7, 10:05 AM PSTWind AdvisorySEW12 hr
Dec 7, 3:00 PM PSTWind AdvisorySEWSan Juan24 hr

Nearby

High Wind Warnings in Washington, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.